Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 196, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 22, 2008, 5:52 PM EDT for 5 counties in Georgia. It was in force for 68 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2008, 5:52 PM EDT (21:52 UTC)
- Expired
- Jun 22, 2008, 7:00 PM EDT
- In force
- 68 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Bryan County, GA, Chatham County, GA, Liberty County, GA, Long County, GA, McIntosh County, GA
The radar
The Charleston,SC radar (KCLX), 97 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.9 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1249 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 681 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCHS 222154
SVRCHS
GAC029-051-179-183-191-222300-
/O.NEW.KCHS.SV.W.0196.080622T2152Z-080622T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
552 PM EDT SUN JUN 22 2008
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BRYAN COUNTY IN SOUTHEAST GEORGIA...
CHATHAM COUNTY IN SOUTHEAST GEORGIA...
SOUTHEASTERN LIBERTY COUNTY IN SOUTHEAST GEORGIA...
SOUTHEASTERN LONG COUNTY IN SOUTHEAST GEORGIA...
MCINTOSH COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 700 PM EDT
* AT 552 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED NEAR
COX AND FROM LIMERICK TO RICHMOND HILL...MOVING NORTHEAST AT
33 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
COX...
TOWNSEND...
EULONIA...
JONES...PINE HARBOR...
ALLENHURST...WALTHOURVILLE...
RICHMOND HILL...SAVANNAH...
ADDITIONAL DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER
COMMUNITIES IN THE WARNED AREA.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.
LAT...LON 3158 8171 3163 8179 3222 8117 3211 8112
3195 8089 3193 8097 3193 8093 3191 8092
3185 8098 3186 8104 3176 8106 3172 8113
3172 8118 3170 8113 3167 8113 3136 8153
TIME...MOT...LOC 2152Z 224DEG 29KT 3149 8158
$$4 follow-up statements
000
WWUS52 KCHS 222211
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
612 PM EDT SUN JUN 22 2008
SCC013-053-222230-
/O.CON.KCHS.SV.W.0195.000000T0000Z-080622T2230Z/
BEAUFORT SC-JASPER SC-
612 PM EDT SUN JUN 22 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTHEASTERN JASPER AND BEAUFORT COUNTIES...
AT 608 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR LOBECO...OR ABOUT 10 MILES NORTHWEST OF BEAUFORT...
MOVING NORTHEAST AT 58 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BLUFFTON...DALE...GARDENS CORNER...PORT ROYAL...PRITCHARDVILLE...
SHELDON...BEAUFORT AND MARINE CORPS AIR STATION.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3210 8099 3223 8105 3237 8092 3268 8083
3264 8071 3251 8054 3234 8073 3234 8075
3233 8075 3231 8076
TIME...MOT...LOC 2212Z 229DEG 50KT 3259 8073
$$000
WWUS52 KCHS 222225
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
625 PM EDT SUN JUN 22 2008
GAC183-222234-
/O.CAN.KCHS.SV.W.0196.000000T0000Z-080622T2300Z/
LONG GA-
625 PM EDT SUN JUN 22 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LONG COUNTY HAS
BEEN CANCELLED...
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3161 8147 3168 8149 3207 8117 3211 8112
3195 8089 3193 8097 3191 8093 3186 8098
3186 8104 3176 8106 3172 8113 3172 8118
3170 8113 3167 8113 3155 8134
TIME...MOT...LOC 2224Z 225DEG 38KT 3175 8122
$$
GAC029-051-179-191-222300-
/O.CON.KCHS.SV.W.0196.000000T0000Z-080622T2300Z/
MCINTOSH GA-BRYAN GA-LIBERTY GA-CHATHAM GA-
624 PM EDT SUN JUN 22 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR CHATHAM...SOUTHEASTERN LIBERTY...SOUTHEASTERN BRYAN AND
NORTHEASTERN MCINTOSH COUNTIES...
AT 625 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED NEAR HALFMOON LANDING...OR ABOUT 15 MILES SOUTH OF RICHMOND
HILL...MOVING NORTHEAST AT 44 MPH.
IF YOU ARE IN OR NEAR THE PATH OF THIS STORM IN EASTERN BRYAN AND
CHATHAM COUNTIES...TAKE COVER NOW ABANDON MOBILE HOMES AND
VEHICLES. MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR.
AVOID WINDOWS.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3161 8147 3168 8149 3207 8117 3211 8112
3195 8089 3193 8097 3191 8093 3186 8098
3186 8104 3176 8106 3172 8113 3172 8118
3170 8113 3167 8113 3155 8134
TIME...MOT...LOC 2224Z 225DEG 38KT 3175 8122
$$000
WWUS52 KCHS 222239
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
638 PM EDT SUN JUN 22 2008
GAC191-222248-
/O.CAN.KCHS.SV.W.0196.000000T0000Z-080622T2300Z/
MCINTOSH GA-
638 PM EDT SUN JUN 22 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MCINTOSH COUNTY
HAS BEEN CANCELLED...
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3173 8136 3196 8115 3204 8103 3195 8089
3194 8096 3191 8093 3186 8098 3186 8104
3176 8106 3172 8113 3172 8118 3170 8118
3170 8113 3167 8113 3166 8123
TIME...MOT...LOC 2238Z 225DEG 38KT 3185 8110
$$
GAC029-051-179-222300-
/O.CON.KCHS.SV.W.0196.000000T0000Z-080622T2300Z/
BRYAN GA-LIBERTY GA-CHATHAM GA-
638 PM EDT SUN JUN 22 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR SOUTHEASTERN CHATHAM...SOUTHEASTERN LIBERTY AND SOUTHEASTERN
BRYAN COUNTIES...
AT 638 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR OSSABAW ISLAND...OR ABOUT 13 MILES SOUTHEAST OF RICHMOND
HILL...MOVING NORTHEAST AT 44 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...FORT
MCALLISTER...HALFMOON LANDING...ISLE OF HOPE...KELLER...SANDFLY...
SKIDAWAY ISLAND...SUNBURY...THUNDERBOLT...VERNONBURG...WILMINGTON
ISLAND AND WINDSOR FOREST.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3173 8136 3196 8115 3204 8103 3195 8089
3194 8096 3191 8093 3186 8098 3186 8104
3176 8106 3172 8113 3172 8118 3170 8118
3170 8113 3167 8113 3166 8123
TIME...MOT...LOC 2238Z 225DEG 38KT 3185 8110
$$000
WWUS52 KCHS 222255
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
655 PM EDT SUN JUN 22 2008
GAC029-051-179-222305-
/O.EXP.KCHS.SV.W.0196.000000T0000Z-080622T2300Z/
BRYAN GA-LIBERTY GA-CHATHAM GA-
655 PM EDT SUN JUN 22 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHATHAM...
SOUTHEASTERN LIBERTY AND SOUTHEASTERN BRYAN COUNTIES WILL EXPIRE AT
700 PM EDT...
AT 655 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3173 8136 3196 8115 3204 8103 3195 8089
3194 8096 3191 8093 3186 8098 3186 8104
3176 8106 3172 8113 3172 8118 3170 8118
3170 8113 3167 8113 3166 8123
TIME...MOT...LOC 2255Z 225DEG 38KT 3198 8095
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:32 PM EDT, 3 hours 20 minutes earlier.
Area forecast discussion, Jun 22, 2:32 PM EDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 232 PM EDT SUN JUN 22 2008 .SYNOPSIS... A WEAK TROUGH OF LOW PRESSURE WILL MEANDER OVER CENTRAL/EASTERN SOUTH CAROLINA AND GEORGIA THROUGH TONIGHT...THEN PUSH TOWARD THE COAST MONDAY BEFORE SLOWLY PUSHING THROUGH THE AREA AND OFFSHORE MONDAY NIGHT INTO TUESDAY. HIGH PRESSURE WILL GRADUALLY DEVELOP OVER THE AREA DURING THE MIDDLE AND LATTER PORTION OF THE WEEK...AS A TROUGH DEVELOPS E OF THE APPALACHIANS. && .NEAR TERM /THROUGH TONIGHT/... THE SEVERE THREAT SHOULD DIMINISH THIS EVENING DUE TO LOSS OF HEATING ALTHOUGH CANNOT RULE OUT SOME ISOLATED SEVERE STORMS OVERNIGHT DUE TO LINGERING INSTABILITY...LEFTOVER BOUNDARIES AND ADDITIONAL SHORTWAVE ENERGY APPROACHING FROM THE WEST. WILL TREND POPS FROM 50S EARLY TO 30S/40S LATE. THERE COULD ALSO BE SOME PATCHY FOG LATE. TEMPS WILL BOTTOM OUT AROUND 70 MOST LOCALES. && .SHORT TERM /MONDAY/... THE WET PATTERN WILL CONTINUE THROUGH AT LEAST MON AS THE AREA REMAINS ON THE E SIDE OF AN UPPER TROUGH AND APPROACHING FRONTAL BOUNDARY. ADDITIONAL STRONG TO SEVERE STORMS ARE POSSIBLE AND THE STORM PREDICTION CENTER HAS PLACED OUR AREA IN A SLIGHT RISK FOR SEVERE STORMS. HIGHS WILL ONCE AGAIN REACH NEAR 90 DEGREES IN MOST LOCALES AWAY FROM THE COAST. && .LONG TERM /MONDAY NIGHT THROUGH SUNDAY/... THE LAST OF THE SHORT WAVES ALOFT THAT HAVE BEEN CONSISTENTLY MOVING THROUGH FINALLY LOOKS TO BE MONDAY NIGHT AND EARLY TUESDAY. AS IT DOES SO...THE PERSISTENT LONG WAVE TROUGH OVER THE ERN STATES WILL FINALLY LIFT OUT AND BE REPLACED BY ZONAL FLOW ALOFT THROUGH LATE IN THE WEEK. THIS ALONG WITH A DECREASE IN MOISTURE WILL ALLOW FOR NOT ONLY A DECREASE IN BOTH THE STRENGTH AND COVERAGE OF CONVECTION...BUT ALSO FOR HOTTER TEMPS DURING THE MID AND LATE WEEK. FOR MONDAY NIGHT...MOST OF THE DAYTIME CONVECTION WILL BE DONE WITH BY SUNSET. BUT WITH THE RIGHT READ QUAD OF THE 55-65 KT UPPER LEVEL JET...A 20-30 KT LOW LEVEL JET...A SHORT WAVE ALOFT AND THE APPROACH OF THE FRONTAL BOUNDARY WE DO NEED TO MAINTAIN SMALL POPS THROUGH THE NIGHT. MIN TEMPS WILL RANGE FROM SOME UPPER 60S FAR INLAND TO THE LOWER AND MIDDLE 70S ELSEWHERE. TUESDAY LOOKS TO BE A QUIETER DAY THAN LATELY REGARDING ANY SHOWERS AND TSTMS...AS THE REMNANTS OF THE FRONTAL BOUNDARY PUSHES INTO THE NEARBY ATLC AND DISSIPATES. WITH BOTH WARMER MID LEVEL TEMPS...SINKING MOTION WITH THE LEFT REAR QUAD OF THE UPPER JET...LIMITED MOISTURE /PWATS UNDER 1.25 INCHES IN MANY LOCATIONS/ AND WEAK INSTABILITY...RAIN CHANCES LOOK NO MORE THAN 20 PERCENT. BEST LIFT LOOKS TO BE ALONG THE SEA BREEZE BOUNDARY NEAR THE COAST...BUT WITH OFFSHORE SYNOPTIC FLOW IT WILL STRUGGLE TO PUSH MUCH FURTHER INLAND THAN THE US-17 CORRIDOR DURING THE AFTN/EVENING. IT IS ALONG THIS BOUNDARY THAT WE WILL CONSIDER SMALL POPS. DEW POINTS WILL MIX DOWN ON TUESDAY WITH THE OFFSHORE FLOW...AND RH LEVELS INLAND COULD FALL TO LESS THAN 30 PERCENT. WITH RISING HEIGHTS ALOFT...AND INCREASING 1000-850 THICKNESS...TEMPS WILL CLIMB INTO AT LEAST THE MID 90S MOST LOCATIONS. EVEN THE BEACHES WILL BE CLOSE TO 90 AS THE SEA BREEZE DOES NOT FORM UNTIL EARLY OR MID AFTN. WEDNESDAY THROUGH FRIDAY WE SEE ATLC HIGH PRES OVER OR NEAR THE FORECAST AREA...WITH A LEE SIDE TROUGH SE OF THE APPALACHIANS. WHILE THERE IS A LITTLE BETTER INSTABILITY THAN ON TUESDAY...MAIN FORCING IS A RESULT OF THE SEA BREEZE...AND MOISTURE IS SOMEWHAT LIMITED WITH PWATS 1.5-1.75 INCHES. THIS LOOKS TO RESULT IN NO MORE THAN SLIGHT CHANCE POPS NEAR THE SEA BREEZE BOUNDARY...WHICH WOULD BE DIURNALLY DRIVEN. CONTINUED ZONAL FLOW ALOFT WITH HIGH 1000-850 THICKNESS RESULTS IN TEMPS CLIMBING WELL INTO THE 90S AND THE POSSIBILITY OF SOME HEAT INDICES 100 OR HIGHER. FOR NEXT WEEKEND...A RETURN OF GREATER MOISTURE AND PERHAPS WEAK SHORT WAVES ALOFT WILL MEAN A LITTLE BETTER CHANCE OF PRECIP AND MAYBE TEMPS A FEW DEGREES LOWER. HOWEVER...HIGHER DEW POINTS AS A RESULT WOULD MEAN HEAT INDICES OF 100 OR GREATER ARE STILL LIKELY. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... A CONTINUATION OF THE PAST COUPLE OF DAYS ARE IN STORE FOR THIS AFTERNOON. ISOLATED SHOWERS/THUNDERSTORMS HAVE BEGUN TO DEVELOP THIS AFTERNOON AND WITH MANY BOUNDARIES IN THE AREA INCLUDING THE SEA BREEZE...SOME COULD BECOME STRONG TO SEVERE. EXPECT ACTIVITY TO STAY WEST OF THE TERMINALS BUT CAN/T RULE OUT A VICINITY THUNDERSTORM. WILL CONTINUE TO MONITOR THE SITUATION AS RADAR TRENDS BECOME MORE EVIDENT AND AMEND AS NEEDED. EXPECT VFR CONDITIONS EXCEPT IN/NEAR THUNDERSTORMS. FOG DEVELOPMENT OVERNIGHT LOOKS MINIMAL AS A SIMILAR REGIME OF THE PAST FEW DAYS PERSISTS. EXTENDED AVIATION OUTLOOK...OCNL MVFR CONDITIONS ARE EXPECTED IN SHRA/TSRA MONDAY...THEN GENERALLY VFR CONDITIONS ARE ANTICIPATED THE REST OF THE WEEK. && .MARINE... TONIGHT THROUGH MONDAY...S/SW WINDS AROUND 15 KT WITH GUSTS TO 20 KT ARE EXPECTED TO PREVAIL THROUGH TONIGHT ACROSS ALL WATERS AHEAD OF AN INLAND TROUGH OF LOW PRESSURE. SEAS WILL MAINLY BE 2-4 FT THROUGH TONIGHT...HIGHEST BEYOND 20 NM OUT. MONDAY NIGHT THROUGH FRIDAY...THE FRONTAL BOUNDARY THAT HAS PERSISTED IN AND NEAR THE AREA THE PAST SEVERAL DAYS WILL BEGIN TO PUSH E AND SE MONDAY NIGHT. AHEAD OF THE FRONT A 20-25 KT LLJ WILL DEVELOP ACROSS THE MARINE AREA INTO EARLY TUESDAY...ALLOWING FOR THE TYPICAL S-SW NOCTURNAL SURGE ACROSS THE COASTAL WATERS. WINDS WILL REACH NEAR 20 KT OR EVEN A LITTLE HIGHER OVER THE ATLC...AND CLOSE TO 15 KT IN CHARLESTON HARBOR. SEAS WILL BUILD TOWARD 4 OR 5 FT...BUT CURRENT INDICATIONS ARE THAT WE REMAIN JUST BELOW ANY SCA CRITERIA. ON TUESDAY THE WEAK FRONTAL BOUNDARY BECOMES DIFFUSE AS IT PUSHES INTO THE MARINE AREA...AND LOOKS TO DISSIPATE DURING THE DAY. OFFSHORE WINDS IN WAKE OF THE FRONT WILL BECOME ONSHORE AGAIN IN THE AFTN/EVENING WITH THE SEA BREEZE...BUT NO MORE THAN 10 OR 15 KT BY LATE IN THE DAY. ATLC HIGH PRES WILL THEN EXTEND W ACROSS N FL AND S GA THROUGH LATE IN THE WEEK. THIS WILL RESULT IN THE TYPICAL SWLY SYNOPTIC FLOW...WITH VEERING WINDS AT NIGHT/MORNING AND BACKING WINDS DURING AFTN/EVENING. WIND SPEEDS WILL BE CAPPED AT 15 KT AND SEAS AT 3 OR 4 FT...ALTHOUGH WILL NEED TO CLOSELY WATCH FOR SLIGHTLY HIGHER CONDITIONS WITH THE SEA BREEZE DURING THE AFTN/EVENING HOURS...AND WITH SUBTLE SURGES AT NIGHT. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && RJB/33
Hazardous weather outlook, Jun 22, 3:32 PM EDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 332 PM EDT SUN JUN 22 2008 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-231000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 332 PM EDT SUN JUN 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS...CONDITIONS ARE AGAIN FAVORABLE FOR SCATTERED THUNDERSTORMS ACROSS MUCH OF SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA TODAY AND INTO TONIGHT. SOME OF THE THUNDERSTORMS COULD BECOME SEVERE...ESPECIALLY ALONG AND WEST OF INTERSTATE 95 IN GEORGIA AND WEST OF HIGHWAY 17 IN SOUTH CAROLINA. THE MAIN HAZARDS ASSOCIATED WITH SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING WILL BE DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL...POSSIBLY IN EXCESS OF QUARTER SIZE. THE GREATEST THREAT FOR SEVERE THUNDERSTORMS WILL LAST UNTIL 8 PM. IN ADDITION...THUNDERSTORMS TODAY WILL BE CAPABLE OF PRODUCING DEADLY LIGHTNING AND TORRENTIAL RAINFALL THAT COULD RESULT IN PONDING OF WATER IN LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SEVERE THUNDERSTORMS...THE COMBINATION OF A POTENT UPPER LEVEL DISTURBANCE AND A SURFACE COLD FRONT WILL APPROACH THE SOUTHEAST COAST MONDAY INTO TUESDAY. THESE DISTURBANCES...WORKING WITH THE AFTERNOON SEA BREEZE AND A CONTINUED UNSTABLE AIRMASS...MAY LEAD TO A FEW STRONG TO SEVERE THUNDERSTORMS ACROSS SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA MONDAY AFTERNOON AND EVENING. THE MAIN HAZARDS FROM THE STRONGEST STORMS THAT DEVELOP WILL BE GUSTY WINDS...HAIL... FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL. SHOULD THE SURFACE AND UPPER LEVEL DISTURBANCES BE SLOWER TO MOVE OFFSHORE ON TUESDAY...THE RISK OF STRONG TO SEVERE THUNDERSTORMS WILL ALSO BE PRESENT TUESDAY MORNING INTO EARLY TUESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. RJB
In the hours before
Special weather statement, Jun 22, 4:50 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 450 PM EDT SUN JUN 22 2008 GAZ101-118-SCZ047-222115- EFFINGHAM-INLAND CHATHAM-INLAND JASPER- 450 PM EDT SUN JUN 22 2008 ...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY...CHATHAM COUNTY AND JASPER COUNTY THROUGH 515 PM EDT... AT 450 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR BLOOMINGDALE...OR ABOUT 12 MILES NORTH OF RICHMOND HILL...MOVING NORTHEAST AT 21 MPH. AREAS IN AND AROUND PURYSBURGH...BLOOMINGDALE...EBENEZER...EDEN... MEINHARD...MELDRIM...MONTEITH...POOLER...PORT WENTWORTH...RINCON... STILLWELL AND SAVANNAH AIRPORT WILL BE IMPACTED THROUGH 515 PM EDT. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION.
Special weather statement, Jun 22, 4:57 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 457 PM EDT SUN JUN 22 2008 GAZ114-137-138-222130- INLAND LIBERTY-LONG-TATTNALL- 457 PM EDT SUN JUN 22 2008 ...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY...TATTNALL COUNTY AND LIBERTY COUNTY THROUGH 530 PM EDT... AT 457 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR WEFANIE...OR ABOUT OVER LUDOWICI...MOVING NORTHEAST AT 17 MPH. AREAS IN AND AROUND ALLENHURST...DONALD...FLEMINGTON...FORT STEWART...GUM BRANCH...HINESVILLE...LUDOWICI...MCINTOSH... WALTHOURVILLE AND MIDWAY WILL BE IMPACTED THROUGH 530 PM EDT. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION.
Special weather statement, Jun 22, 4:59 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 459 PM EDT SUN JUN 22 2008 SCZ044-045-050-222130- BERKELEY-CHARLESTON-DORCHESTER- 459 PM EDT SUN JUN 22 2008 ...STRONG THUNDERSTORMS WILL IMPACT BERKELEY COUNTY...DORCHESTER COUNTY AND NORTHERN CHARLESTON COUNTY THROUGH 530 PM EDT... AT 453 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THESE STORMS WERE LOCATED NEAR CHICORA...OR ABOUT OVER MONCKS CORNER...MOVING SOUTHEAST AT 15 MPH. AREAS IN AND AROUND BONNEAU...BONNEAU BEACH...COLLEGE PARK...CROSS... DORCHESTER...EADYTOWN...GIVHANS...HARLEYVILLE...JAMESTOWN... JEDBURG...KNIGHTSVILLE...MONCKS CORNER...PINOPOLIS...REEVESVILLE... RIDGEVILLE...SAINT GEORGE...SAINT STEPHEN...SANGAREE AND SUMMERVILLE WILL BE IMPACTED THROUGH 530 PM EDT. THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Special weather statement, Jun 22, 5:14 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 514 PM EDT SUN JUN 22 2008 SCZ043-222145- INLAND COLLETON- 514 PM EDT SUN JUN 22 2008 ...STRONG THUNDERSTORMS WILL IMPACT COLLETON COUNTY THROUGH 545 PM EDT... AT 513 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR WILLIAMS...OR ABOUT 15 MILES NORTHWEST OF WALTERBORO...MOVING EAST AT 27 MPH. AREAS IN AND AROUND ASHTON...CANADYS...COLLETON...LODGE...PADGETTS... ROUND O...RUFFIN...SMOAKS...WALTERBORO AND WILLIAMS WILL BE IMPACTED THROUGH 545 PM EDT. FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Local storm report, Jun 22, 5:21 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
521 PM EDT SUN JUN 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM TORNADO 1 ENE HUSSERTOWN 33.26N 80.24W
06/21/2008 BERKELEY SC OFFICIAL NWS OBS
*** 1 INJ *** THE NATIONAL WEATHER SERVICE HAS COMPLETED
A DAMAGE SURVEY IN BERKELEY COUNTY AND HAS DETERMINED
THAT AN EF-0 TORNADO WITH 70 TO 80 MPH WINDS OCCURRED.
THE TORNADO TOUCHED DOWN NEAR THE INTERSECTION OF
GROOMSTOWN ROAD AND ENDLESS LANE...THEN MOVED NORTHWARD
ALONG GROOMSTOWN ROAD. PATH WAS 1/3 MILE LONG AND 75
YARDS WIDE. 4 MOBILE HOMES SUSTAINED MINOR DAMAGE.
ONE LARGE TREE AND ONE SMALL TREE UPROOTED. MANY LIMBS
SNAPPED OFF OF TREES. A LARGE TREE SPLIT NEAR THE BOTTOM
OF THE TRUNK. ONE POWER POLE SNAPPED OFF. ONE LARGE
CHICKEN COOP LIFTED OFF THE GROUND AND MOVED 6 TO 8
INCHES. ONE LIGHTWEIGHT ALUMINUM SHED BLOWN 150 FEET AND
DESTROYED. ONE CAR WAS PUSHED 25 TO 30 FEET BY THE WIND.
SEVERAL SMALL WOODEN PUMP HOUSES APPROXIMATELY 6 FEET BY
6 FEET WERE DESTROYED. BASEBALL SIZED HAIL. 1 MINOR
INJURY.
&&
33Special weather statement, Jun 22, 5:44 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 544 PM EDT SUN JUN 22 2008 GAZ116-117-137>141-222230- COASTAL BRYAN-COASTAL LIBERTY-COASTAL MCINTOSH-INLAND BRYAN-INLAND LIBERTY-INLAND MCINTOSH-LONG- 544 PM EDT SUN JUN 22 2008 ...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY...MCINTOSH COUNTY... BRYAN COUNTY AND LIBERTY COUNTY THROUGH 630 PM EDT... AT 544 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED CLUSTERS OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG WINDS OF 45 TO 55 MPH. THESE STORMS WERE DEVELOPING ALONG THE ALTAMAHA RIVER...MOVING NORTHEAST AT 39 MPH. AREAS IN AND AROUND ALLENHURST...CARNIGAN...COX...CRESCENT... CROSSROADS...DARIEN...EULONIA...FLEMINGTON...FORT STEWART...HALFMOON LANDING...HINESVILLE...JONES...LUDOWICI...MCINTOSH...MERIDIAN...PINE HARBOR...RETREAT...RICEBORO...RIDGEVILLE...SHELLMAN BLUFF...SOUTH NEWPORT...SUNBURY...TOWNSEND...VALONA...WALTHOURVILLE AND MIDWAY WILL BE IMPACTED THROUGH 630 PM EDT. FREQUENT LIGHTNING IS OCCURRING WITH THESE THUNDERSTORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 2:45 PM EDT | Severe Thunderstorm Warning | CHS | Jenkins, Screven | 60 min |
| Jun 22, 3:56 PM EDT | Areal Flood Advisory | CHS | Bulloch, Candler, Jenkins, Screven | 62 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.